Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I used to have moderate-severe acne and had ALA with Clearlight and am now on a routine that keeps my skin virtually clear, but since I've started taking l-lysine to manage herpes, I seem to be having more breakouts. When I first started taking it, my entire face errupted in pustules...it looked as though I had poison ivy covering my entire face. I went to the doctor and she told me to stop taking all of the new vitamins I had recently started and to use clyndamicin. After about a week, my skin was clearer than ever (thanks to the clyndamicin??). I started taking the l-lysine again this past monday (in an effort to introduce one new vitamin at a time to see what caused the freak out on my face) and now have some pustules on my forehead...not near as bad as the first time, but still a bad breakout for me at this point. I have seen alot of people and some research saying that l-lysine helps with acne...is it possible that it could cause acne flair ups for others? Thanks!

Share this post


Link to post
Share on other sites

I think you should stop taking the Lsine. It is definitely causing your skin to be more oily/healthy hence the breakouts. I went through accutane treatment for severe acne. my skin has been completely clear since treatment and it has been almost 2 years. I started taking lsine 1000 MG a day and it started causing me to breakout on my face too. All of a sudden unexpectedly. I stopped taking it for just 2 weeks and my skin cleared back up completely. I would advise taking acyclovir prescription medication when you feel a fever blister coming on and it will get rid of it overnight. works for me everytime. sometimes it will take 2-3 days to heal completely. this is the only thing that works. lsine may help prevent fever blisters but it also is causing me to breakout on my face, so I am no longer taking it. I would advise you to stay away from the lysine for now. hope that helps!

Share this post


Link to post
Share on other sites

I am glad I found this thread. I see it's been awhile since you've posted this thread so I don't know if you'll see this.

I started taking l-Lysine because of its claim to control cold sores. It definatly suppressed them, but other issues occurred so I have discontinued the supplement and am using Valtrex as suppression therapy instead.

Just like you, I went from having clear skin (except for hormonal breakouts from time to time) to buying every acne face wash and treatment I could find. It felt like I woke up every day with 1-2 more spots forming. It was very frustrating. I didn't put the pieces together until I got a breakthrough cold sore and I started researching the supplement more thoroughly. I read about claims of it clearing up skin problems, which led me to think that I had the adverse reaction. I discontinued l-Lysine about 3 weeks ago and I see an immediate change. Who knew this could happen? I guess I learned something though. I will be researching vitamins and supplements more carefully before I start anything new again.

I'm happy we figured it out!

Share this post


Link to post
Share on other sites

I'm getting off of my L-lysine regimen. My acne has returned with a vengeance and I have a new one or two lesions every day. I had been on Accutane back in my 20s, it got rid of all of my acne and now this with the L-lysine due to HSV-2 being the reason I began taking L-lysine and although I have to say it does clear the out breaks of Herpes, it also enrages my acne. I can't and won't take it anymore.

Read online about Silver gel and I totally forgot that I've taken the liquid form in the past with good results. Now will add the gel topically when an outbreak begins to form. Also will continue with coconut oil both internally and externally and castor oil used topically only. The castor seems to suffocate the virus almost immediately when applied topically while also soothing the skin.

Hope this post helps if anyone is having similar issues.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×